Discussions By Condition: Medical Stories

Cron's disease becomes Post Viral Fatigue Syndrome

Posted In: Medical Stories 4 Replies
  • Posted By: Anonymous
  • September 26, 2007
  • 11:49 AM

I was told I 'probably have Crohn's disease' in July this year after bloody diarreah, abdominal pain and a CT scan.
I started having pain in my hips, The diarreah stopped
After 2 weeks in the hospital I contracted Clostridium Difficile.
I became really seriously ill. I was having stabbing pains in my stomach and also the pain in my hips spread to my knees, ankles, soles of feet and neck.
After another 3 weeks in the hospital I had a normal MRI scan and a normal barium xray.
The pain and stiffness in my feet and hips was moderate to severe, my feet were ice cold, and I had stabbing pains in my lower abdomen.
The doctor sent me home on predisnolone(steroids), cocodamol (for pain), sulfasalazine (used for Crohn's and arthritis), Omeprazole(stomach lining) and AdCal(Calcium).
This is 6 weeks later now. The 'arthritic' sympoms I was having are much better- I am walking without crutches. I cant walk far without feeling exhausted. I used to be fine on 6 hours a night sleep, now I have about 16 hours and still fell shattered. I still have stabbing pains in my lower left abdomen, but no diarreah. Am very constipated, experience great pain when going to the loo and often the toilet bowl is red with blood. The dulcoease and lactulose I'm taking for this dont seem to have helped really.
On Monday I saw my consultant for the first time since discharge. He said I looked really unwell and seemed surprised. He has now changed his diagnosis to Post Viral Fatigue Syndrome. I asked him about my CT scan and he said it's with the radiologist.

I am very confused. I looked at post viral fatigue syndrome on the internet. The only symptom I have is tiredness. I thought I might be anaemic, but my B12 levels are extremely high (>1500) despite the fact that I'm pretty much vegan, and my folate is high ( 5.7). I makes me wonder if they got the blood results mixed up.

Can Post Viral Fatigue cause stabbing pains in the lower left abdomen? And what made me ill in the first place, before i got the c. diff infection?

Any advice would be most welcome, I am grateful to be a bit better, but starting to feel quite angry and down about all this.

Reply Flag this Discussion

4 Replies:

  • Check out Dr. Schulze on the Internet. You'll find exactly the help you need.
    Anonymous 42,789 Replies
    • September 29, 2007
    • 11:20 AM
    • 0
    Flag this Response
  • Sounds to me like a pretty bad poison invaded your system; food poisoning...could have been a virus or flu, however....and it affected just about everything and you didn't get the diagnosis, but are dealing with the aftermath...do you have money for some acupuncture? Do you drink raw milk or get eggs locally? Watch out.
    Monsterlove 2,921 Replies
    • September 30, 2007
    • 06:45 AM
    • 0
    Flag this Response
  • Hi.. I have Crohns disease and diverticulas. The stabbing pain in the lower left abdomen could be caused by diverticulas. You should ask for a colonscopy in any case. A CT is good when it comes to looking for obstructions, but not a good tool to diagnose any kind of IBD. The fact that you have been bleeding should be a warning signal on its own. Tell your GP that you demand a colonscopy. Good luck!
    Anonymous 42,789 Replies
    • October 1, 2007
    • 10:06 PM
    • 0
    Flag this Response
  • I had clostridium difficile infection after taking clindamyacin for mastitis almost 5 years ago. C difficile causes EXTREME colitis and it is just awful!:confused: I very nearly thought I was going to die! This infection is nearly ALWAYS caused by antibiotics, and is hard to get rid of. I personally chose NOT to take the antibiotics prescribed to treat this infection, and instead went to my Oriental Medical doc who prescribed herbs. Three weeks later I was symptom free... Keep in mind that c difficile can remain dormant, in spores, and can often rear it's ugly head again - this is especially true if you took the recommended antibiotic treatment. I don't think the CFID's makes sense - of course you are fatigued and your immune system is shot BECAUSE of your bowel troubles! If you haven't already done so, PLEASE GET THE BEST PROBIOTIC YOU CAN AFFORD AND TAKE THIS DAILY. Please try to find a probiotic that contains the beneficial bacteria called sachromyaces boulardii - this specifically treats c difficile. Florastar is one I have heard of. Also there is one by Thorne Research. Please do this asap to help your intestines heal. Please look up your meds on www.drugs.com so you can be aware of ALL possible side effects and interactions. My last piece of advice is to consider going to a NCCAOM certified acupuncturist who is also certified in Chinese Herbology. This form of medicine is just wonderful for gastrointestinal disorders. Certainly continue to get your tests done, and a colonoscopy is probably a good idea due to the bleeding. But consider acupuncture to help you heal. Best wishesDOM
    acuann 3,080 Replies
    • October 2, 2007
    • 03:17 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?